Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Six days off and no energy

I have a back issue that's never going to get better or go away however am so sick of going to monthly pain management appointments that I decided after four years to just get off the Percs. I was on 10 mlg four times a day. It has been six days since my last pill. I actually stopped taking Oxies 14 days ago in weaned myself off using Ultram.  I have read these posts for a long time in the one thing they always suggest is Imodium. I didn't think I would need it until yesterday I suggest to everyone to make sure they have that on hand. The question is that I have absolutely no energy. I am single and alone amd have to work and do it all but I can barely get up to refill my water. What's up with this and how log till my energy comes back?
17 Responses
Avatar universal
Hi  and welcome to the forum....well a big congrats for 6 days clean!!! as for your question  it is a hard one to answer recovery is different for everyone the equation we use is how long you been on it....at what dose...and your age all factor in.....the 20 somethings bounce back a lot quicker then someone in there 40s or 50s...recovery comes in baby steps...the ''energy crash'' is common and is debilitating in itself but keep in mind you dident become addicted over night and recovery is the same.....right now your in the jaws of it  with time is slowly gets better...there are a few things you can do to help  first of exorcising is the single best thing to help this along....I know right now it seams impossible but it really helps you dont have to go nuts  a walk around the block is a good start  my wife made sure we walked every day and we would go a little farther each day  if you can do a good cardio work out...next eating right is also a big help  lean protien like baked or grilled chicken breast or fish is good   no or little read meats also fruits for snacks no junk foods ...one thing that really helped me as 'whey protein shakes''  you can pick up a 2lb can at walmart for 18 bucks  just one scoop to a glass of milk....it has the raw protein for energy and a boat load of amino acids to help heal the brain....other then that it is going to take time and God to get over this...a month is a good goal but you will see improvements slowly others will chim in with suggestions  just know you will recover keep posting for support
........................................Gnarly....................................
7163794 tn?1457366813
COMMUNITY LEADER
This is totally normal....it will take some time to build back up natural energy. The pills make the body stop producing it's own energy chemicals and use it from the pills.  You will have to just wait it out....but it will come back.  In the meantime try eating really healthy...like greens, fresh fruit, proteins, foods high in amino acids, etc... Also, I found taking L-tyrosine helped a bit with food absorption which in turn helps with energy.  B/C we have "bowel" issues, I found as I ate, it came right out....The L-Tyrosine will help the vitamins absorb easier.  
I wanted to bring this up also.....getting off of Oxie's w/ Ultrams?  How long has it been since you've had NOTHING in your system....like literally nothing? This makes a big difference b/c it seems like your dragging this process out longer than it needs to be??? How many days has it been since you've used nothing, if you don't mind me asking?
1445648 tn?1470319663
welcome , and the saying goes you did not become addicted overnight or for that matter over a month so it will take time you will feel better once your body is fully clean 7-14 days then the mental part comes in you have to be strong and hold on for the next two weeks while your mind and body hunt for the meds that gave them that " Up" feeling the best thing for the low energy is make yourself get up and move you will find that activity mentally is hard to get started but once moving it has huge benefits I wish you the best in your recovery stay around and this spot will help.
Avatar universal
Thanks so much for responding! I have been totally off all for six days!
7163794 tn?1457366813
COMMUNITY LEADER
Perhaps its b/c of the combination of the 3....at day 6 you are totally where your supposed to be....tired, restless, etc...i know u probably dont want to hear this but try walking...even just to end of driveway and back....try to get moving a bit (thatcwas the last thing i wanted to do) but, it does help. Also, cut yourself some slack....didnt get addicted overnight, not gonna heal overnight....just keep pushing yourself forwards!!!
Avatar universal
Your right, walking to the car is such a burden. I feel like jello but I know it's for the best to move move move!! Ya I'm not sure why I thought the ultram was a good idea, but I believe it made it worse! I should have tapered but I'm all in or not in at all... Stubborn!
I keep my eye on the end of the month, I know I should be better by then. Maybe not climbing mountains good, but more energy then now. Thanks for the motivation!!
Avatar universal
I screwed up. Tonight my RLS was so bad I took a quarter off of a ten. Now I feel like I'm back at square one... ☹️
7163794 tn?1457366813
COMMUNITY LEADER
Not a screw up....a bump....why do you still have access to them? You need to dump everything you've got...EVERYTHING! Keeping some meds there is a reservation....if your truley ready to be done....DUMP THEM ALL!!!
495284 tn?1333894042
COMMUNITY LEADER
How many pills do you have laying around?  They will call your name right now so you need to get rid of them all.  None of us will ever say this is easy but we will say it is worth it.  You will feel rebound pain right now but it does get better.  Soak in the tub, take showers, eat banana's for the RLS.  I know it is painful but this part is only temporary.  You can do this.  Stay strong in your fight.  You are worth it!
Avatar universal
I have lots laying around, I got a script every month and didn't use all of them. It's more of a physical dependencey vs addiction which as we know is controlled by the brain.  I've never gotten a "buzz", I'm scared to death of that feeling. If I took more than prescribed I'd just vomit. I guess I'm lucky in that aspect but it still is not easy with just the physical part. I looked into drug take back programs and found one at my local PD so I'm going to just toss them so I'm not tempted. Also I was curious, does the pain you normally have intensify when coming off? Does it even out eventually?
Avatar universal
yes the pain will even out. What you are experiencing now is rebound pain.. It is good you will be getting rid of the meds. They sell a product called Hylands restful leg it really helped with my RLS.. I wish you well and Congrats ! lesa
Avatar universal
Thank you. I was taking ropinrole for RLS and I think that may be part of my issue with being soooo tired lately. At least I hope. I will try some of the natural stuff you recommend. Thank you for the info!
Avatar universal
Hi...well just checking in on you..........have you tryed the ''whey protein shakes yet???  that and exorcise will help a lot  keep us posted on your progress............Gnarly............
1445648 tn?1470319663
Just FYI the pills that are just " Laying around" will always be your downfall 100% of the time if your getting clean flush the pills today or you will go crazy knowing that they are in reach that's a fact!! now grant it the OTC RLS RX are not opiates so they wont work like a soma but they will cut the edge so the longer you stay away from the pills the better off you will be.
Avatar universal
Hello, ya I got rid of all
Of them. Feeling pretty good besides not being able to sleep. I'm sooo tired but when I doze it for maybe an hour. I have ambiam so I tried one and it didn't work. Guess it will come bk some day... Miss that sand man..
1445648 tn?1470319663
So how you doing hope all is well or as good as it can be..
Avatar universal
I am fantastic! It was a rough road and at times I didn't think I was going to get thru it but I did! I feel so much better, I mean my back is killing me but mentally I am way better off. Thank you for your support!
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.